MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 04/28/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complications and the bard/davol ventralight st device used to treat the patient.As alleged by the patient's attorney "there was a loop of small bowel that was adherent to the corner of the mesh"; adhesions are a known inherent risk of surgery and are listed in the instructions-for-use as a possible complication.The patient's attorney did not allege a specific device failure and no medical records have been provided to date.A sample was not provided for further evaluation.Based on the limited information provided at this time, no conclusions can be made between the bard/davol ventralight st device used to treat the patient and any problem with the device.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2015 - patient underwent an incisional hernia repair a bard/davol "ventralight st bard mesh" was implanted in the patient during this repair.(b)(6) 2015 - patient underwent release of a small-bowel obstruction and removal of the failed ventralight st.Upon exploration of the patient's abdomen, the doctor noted "there was a loop of small bowel that was adherent to the corner of the mesh in the right lateral abdominal wall.The abdominal mesh was entirely removed." as reported the patient's attorney alleges that the ventralight st "had to be removed via invasive surgery and necessitated additional invasive surgery to repair the hernia" and that "the patient has been injured and sustained severe pain and suffering, disability and impairment.".

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7526592
Report Number1213643-2018-01589
Device Sequence Number13759155
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2015
Device Catalogue Number5954124
Device Lot NumberHUXF0497
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;